Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 35, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 19, 2007, 3:17 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jul 20, 2007, 12:00 PM HST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 3:17 PM HST (01:17 UTC)
- In effect from
- Jul 20, 2007, 12:00 PM HST
- Expired
- Jul 21, 2007, 3:29 AM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 200117 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST THU JUL 19 2007 ...WIND ADVISORY ISSUED FOR THE SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA LOA... .EASTERLY WINDS WILL INCREASE OVER HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND FRIDAY AFTERNOON. AS TROPICAL DEPRESSION COSME PASSES SOUTH OF THE BIG ISLAND THE INCREASING PRESSURE GRADIENT WILL BOOST WINDS OVER BOTH ISLANDS. THE ADVISORY MAY NEED TO BE UPGRADED TO A HIGH WIND WARNING IF WINDS REACH THE 45 MPH THRESHOLD FRIDAY NIGHT. OTHER WINDY AREAS OF THE BIG ISLAND LIKE SOUTHEAST AND CENTRAL SECTIONS MAY NEED TO HAVE A WIND ADVISORY ISSUED IF WINDS ALSO INCREASE TO 30 MPH FRIDAY NIGHT. HIZ022-028-201430- /O.NEW.PHFO.WI.Y.0035.070720T2200Z-070722T0200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 317 PM HST THU JUL 19 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM FRIDAY TO 4 PM HST SATURDAY... WINDS OVER THE HIGHER SUMMITS ON MAUI AND THE BIG ISLAND WILL INCREASE TO 25 TO 35 MPH FRIDAY AFTERNOON AND AS HIGH AS 40 MPH EARLY SATURDAY MORNING. WINDS WILL BEGIN DECREASING BY SATURDAY AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWHW70 PHFO 201330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI JUL 20 2007 ...WIND ADVISORY FOR THE SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA LOA... .EAST WINDS WILL INCREASE OVER HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND THIS EVENING AS TROPICAL DEPRESSION COSME PASSES SOUTH OF THE BIG ISLAND. THE ADVISORY MAY NEED TO BE UPGRADED TO A HIGH WIND WARNING IF WINDS ARE EXPECTED TO REACH THE 45 MPH THRESHOLD TONIGHT. OTHER WINDY AREAS OF THE BIG ISLAND MAY NEED TO HAVE A WIND ADVISORY ISSUED IF WINDS ARE EXPECTED TO INCREASE TO 30 MPH TONIGHT. HIZ022-028-210230- /O.CON.PHFO.WI.Y.0035.070720T2200Z-070722T0200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 330 AM HST FRI JUL 20 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM HST SATURDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
000 WWHW70 PHFO 210155 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 355 PM HST FRI JUL 20 2007 ...WIND ADVISORY FOR THE BIG ISLAND OF HAWAII... .EAST WINDS HAVE INCREASED OVER PORTIONS OF THE BIG ISLAND AND ARE EXPECTED TO INCREASE OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG ISLAND THIS EVENING AS TROPICAL DEPRESSION COSME PASSES SOUTH OF THE BIG ISLAND. THE ADVISORY MAY NEED TO BE UPGRADED TO A HIGH WIND WARNING OVER THE SUMMITS IF WINDS REACH THE 45 MPH THRESHOLD TONIGHT. HIZ023>027-211500- /O.EXA.PHFO.WI.Y.0035.000000T0000Z-070722T0200Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 355 PM HST FRI JUL 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST SATURDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. $$ HIZ022-028-211500- /O.CON.PHFO.WI.Y.0035.000000T0000Z-070722T0200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 355 PM HST FRI JUL 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST SATURDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. $$ BURKE/BIRCHARD
000 WWHW70 PHFO 211329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST SAT JUL 21 2007 ...WIND ADVISORY FOR THE BIG ISLAND IS CANCELLED... .WINDS ON THE BIG ISLAND HAVE DIMINISHED TO BELOW ADVISORY LEVELS AS TROPICAL DEPRESSION COSME MOVES FARTHER WEST OF THE ISLAND. HOWEVER...GUSTY WINDS ARE STILL EXPECTED THROUGH THE DAY. HIZ022>028-211430- /O.CAN.PHFO.WI.Y.0035.000000T0000Z-070722T0200Z/ HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- 329 AM HST SAT JUL 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 19, 10:04 AM HST, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 19, 10:04 AM HST, 5 hours 13 minutes before
FXHW60 PHFO 191935 CORRECTED AFDHFO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1004 AM HST THU JUL 19 2007 .SYNOPSIS...LIGHT SHOWERS OVERNIGHT AND THROUGH THE MORNING PRODUCED ABOUT ONE QUARTER INCH ACCUMULATIONS ON OAHU AND KAUAI. TRADES ARE MODERATE STRENGTH BUT WILL BE INCREASING FRIDAY NIGHT THROUGH SATURDAY AS TROPICAL SYSTEM COSME MOVES SOUTH OF THE BIG ISLAND. STRONG EASTERLY WINDS WITH SIGNIFICANT RAINFALL IS EXPECTED OVER THE BIG ISLAND FRIDAY NIGHT AND SATURDAY WHILE THE REMAINING ISLANDS WILL EXPERIENCE MODERATE SHOWERS AND FRESH TRADES. && .DISCUSSION...CONTINUED SCATTERED LIGHT SHOWERS ARE OCCURRING OVER ISLANDS WEST OF THE BIG ISLAND TODAY. THE NEXT PROMINENT BAND OF SHOWERS ABOUT 150 MILES TO THE NORTH WILL AFFECT PRIMARILY KAUAI FRIDAY MORNING. A WEAK INVERTED UPPER TROUGH MOVING WESTWARD TONIGHT MAY ADD A BIT OF STRENGTH TO THESE SHOWERS. MAIN AREAS AFFECTED ARE THE USUAL WINDWARD AND MAUKA AREAS. STRONG SURFACE HIGH PRESSURE REMAINS NORTH. THE PRESSURE GRADIENT WILL INCREASE DUE TO THE PASSAGE OF COSME TO THE SOUTH SO THE RESULTING WINDS OVER PRIMARILY THE BIG ISLAND WILL INCREASE TO 20 TO 30 MPH AND TO 20 TO 25 MPH OVER THE CENTRAL ISLANDS. THEREFORE WINDIEST AREAS...MAINLY CENTRAL INTERIOR AND SOUTHEAST... MAY REQUIRE A WIND ADVISORY. HIGHER SUMMITS OF THE BIG ISLAND AND MAUI ARE EXPECTED TO REQUIRE ISSUANCE OF A WIND ADVISORY FOR WINDS INCREASING WINDS FRIDAY AFTERNOON OR EVENING...AND ADDITIONALLY A HIGH WIND WATCH MAY ALSO BE ISSUED FOR THIS TIME FOR THESE SUMMITS. THE OTHER MAIN CONCERN IS SIGNIFICANT RAINFALL FOR THE BIG ISLAND AREAS FROM NORTH THROUGH EAST TO SOUTHEAST SECTIONS. THE AMOUNT OF MOISTURE ACCOMPANYING THE TROPICAL SYSTEM APPEARS TO COVER A RELATIVELY LARGE AREA NORTH OF THE CENTER. THEREFORE A FLOOD WATCH FOR THE NORTH THROUGH EAST TO SOUTHEAST SECTIONS OF THE BIG ISLAND MAY BE ISSUED TO COVER THE FRIDAY NIGHT AND SATURDAY TIME PERIOD. THE OTHER ISLANDS WILL RECEIVE LESS RAINFALL WITH A CHANCE OF SOME HEAVY SHOWERS. && MARINE...WINDS ARE PRESENTLY LESS THAN SMALL CRAFT ADVISORY STRENGTH BUT THE ADVISORY WILL BE LEFT UP IN ANTICIPATION OF WINDS INCREASING FRIDAY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE EXPANDED OVER ADDITIONAL MARINE ZONES BY LATE FRIDAY OR SATURDAY. EXPECT A HIGH SURF ADVISORY FOR 8 FOOT SURF ALONG SOUTH EAST FACING SHORES OF THE BIG ISLAND ARRIVING FRIDAY AFTERNOON AND ALSO OVER EAST FACING SHORES OF OTHER ISLANDS BY SATURDAY MORNING. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:55 PM HST | Flash Flood Watch | HFO | Hawaii | 48 hr |
| Jul 20, 3:42 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.